Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Indianapolis, IN

April 23, 2011Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 23, 2011, 12:48 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 12:48 AM EDT (04:48 UTC)
Expired
Apr 23, 2011, 1:15 AM EDT
In force
27 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS53 KIND 230448
SVRIND
INC035-065-135-230515-
/O.NEW.KIND.SV.W.0081.110423T0448Z-110423T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 115 AM EDT

* AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW CASTLE...OR 15 MILES NORTHWEST OF CAMBRIDGE CITY...AND MOVING
  EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOSANTVILLE AND MODOC AROUND 1255 AM EDT...
  LYNN AND WINCHESTER AROUND 105 AM EDT...
  UNION CITY AROUND 115 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4002 8481 4001 8492 4001 8520 3991 8520
      3988 8536 4011 8545 4024 8480
TIME...MOT...LOC 0448Z 252DEG 54KT 4000 8528
WIND...HAIL 60MPH 1.00IN

$$
JH
2 follow-up statements
302 
WWUS53 KIND 230502
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 AM EDT SAT APR 23 2011

INC035-065-230512-
/O.CAN.KIND.SV.W.0081.000000T0000Z-110423T0515Z/
DELAWARE-HENRY-
102 AM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND
SOUTHEASTERN DELAWARE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4013 8521 4024 8480 4002 8481 4001 8492
      4001 8520 3993 8520
TIME...MOT...LOC 0502Z 252DEG 54KT 4007 8503

$$

INC135-230515-
/O.CON.KIND.SV.W.0081.000000T0000Z-110423T0515Z/
RANDOLPH-
102 AM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RANDOLPH COUNTY UNTIL 115 AM EDT...

AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTH OF HAGERSTOWN...OR 17 MILES NORTH OF CAMBRIDGE CITY...MOVING
EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION CITY AROUND 115 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4013 8521 4024 8480 4002 8481 4001 8492
      4001 8520 3993 8520
TIME...MOT...LOC 0502Z 252DEG 54KT 4007 8503
WIND...HAIL 60MPH 1.00IN

$$
JH
096 
WWUS53 KIND 230511
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
111 AM EDT SAT APR 23 2011

INC135-230521-
/O.EXP.KIND.SV.W.0081.000000T0000Z-110423T0515Z/
RANDOLPH-
111 AM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY WILL
EXPIRE AT 115 AM EDT/1215 AM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4013 8521 4024 8480 4002 8481 4001 8492
      4001 8520 3993 8520
TIME...MOT...LOC 0511Z 252DEG 54KT 4011 8486

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:50 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 22, 8:50 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT FRI APR 22 2011

.UPDATE...
NEAR TERM FOR THE REST OF TONIGHT HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A LOW PRESSURE SYSTEM IS EXPECTED TO PASS ACROSS THE SOUTHERN GREAT
LAKES TONIGHT...DRAGGING A COLD FRONT THROUGH THE FORECAST AREA.
THIS FRONT IS EXPECTED TO STALL OUT NEAR THE OHIO RIVER ON SATURDAY.
OCCASIONAL DISTURBANCES WILL CAUSE THIS FRONT TO MEANDER ACROSS THE
AREA INTO EARLY NEXT WEEK. A SIGNIFICANT LOW PRESSURE SYSTEM MAY
MOVE THROUGH THE AREA AROUND THE MIDDLE OF NEXT WEEK. IN THE WAKE OF
THIS SYSTEM...HIGH PRESSURE WILL BUILD IN TOWARDS THE END OF NEXT
WEEK.

&&

.NEAR TERM /REST OF TONIGHT/...
THERE HAS BEEN A TEMPORARY LULL IN THUNDERSTORMS LAST FEW HOURS
AFTER LARGE THUNDERSTORM COMPLEX HAS MOVED ON TO THE EAST.
THUNDERSTORMS WILL INCREASE NEXT FEW HOURS AS ISENTROPIC LIFT
OCCURRING ACROSS OUR REGION CAUSING SOME DEVELOPMENT AND ANOTHER
WAVE OF STRONG THUNDERSTORMS APPROACH FROM THE THE MISSISSIPPI RIVER.

THE QUESTION IS HOW MUCH TO PLAY UP THUNDERSTORMS.  LAPS SHOW
SURFACE BOUND CAPES OF 1200-1600 J/KG ACROSS SOUTHWEST INDIANA AND
WITH NEAR ZERO FARTHER NORTH.  RUC SHOWS INCREASING INSTABILITY
ACROSS OUR ENTIRE REGION BY 06Z WITH CAPES OF 1600-2300 J/KG.  THIS
SEEMS WAY OVERDONE BUT MODERATE ELEVATED INSTABILITY LIKELY.  RAPID
REFRESH INDICATES THUNDERSTORMS BECOMING MORE NUMEROUS FROM 02Z-05Z
AND THEN BEING PRIMARILY SOUTH OF OUR REGION AFTER THAT TIME. SINCE
THUNDERSTORM COVERAGE NOT AS MUCH AS PREVIOUSLY FORECASTED WILL BACK
OFF POPS A LITTLE OVERNIGHT.

WILL ALSO CUT BACK RAIN AMOUNTS SOME MOST AREAS...ESPECIALLY CENTRAL
AND NORTH PER RADAR LOOPS...RAPID REFRESH AND NEW HPC NUMBERS.
SINCE MANY STREAMS ALREADY FLOODING WILL LEAVE FLOOD WATCH HEADLINE
AS IS FOR NOW.

TEMPERATURES NEAR STEADY MOST AREAS OVERNIGHT AS WARM ADVECTION
CONTINUES MOST OF THE NIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
UNSETTLED WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE SHORT
TERM. BROAD SOUTHWESTERLY UPPER FLOW EXPECTED ACROSS THE
AREA...ALONG WITH THE POTENTIAL FOR PERIODIC EMBEDDED DISTURBANCES
EJECTING OUT FROM A SLOWLY PROGRESSIVE LONG WAVE TROUGH MOVING
THROUGH THE WESTERN PARTS OF THE COUNTRY. THESE DISTURBANCES WILL
INTERACT WITH A STALLED OUT FRONTAL SYSTEM TO BRING PERIODS OF
RAINFALL TO THE AREA THROUGH MUCH OF THE SHORT TERM. MODELS IN
GOOD AGREEMENT WITH THE MAIN DETAILS OF THE FORECAST. FORECAST
FOCUS CENTERS ON POPS.

TOUGH TO TIME THE INDIVIDUAL DISTURBANCES THAT WILL BE AFFECTING THE
AREA OVER THE NEXT FEW DAYS...BUT THINK OVERALL THE PRECIPITATION
CHANCES WILL GRADUALLY GET HIGHER AS TIME GOES BY DUE TO THE
APPROACH OF THE LONG WAVE TROUGH. PRECIPITABLE WATERS EXPECTED TO
REMAIN AT 150-200% OF NORMAL INTO EARLY NEXT WEEK...SO THERE WILL BE
A PROLONGED HEAVY RAIN THREAT ACROSS THE AREA...WITH EACH
DISTURBANCE CAPABLE OF PRODUCING HEAVY RAINFALL. WILL GO WITH CHANCE
POPS ON SATURDAY...AND GRADUALLY INCREASE THEM INTO THE LIKELY
CATEGORY FROM SOUTH TO NORTH STARTING SATURDAY NIGHT. WILL LET THE
CURRENT FLOOD WATCH CONTINUE AS IS...BUT THIS WATCH MAY NEED TO BE
EXTENDED IN TIME LATER AS TIMING OF INDIVIDUAL DISTURBANCES BECOMES
CLEARER.

LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR SATURDAY AND
SUNDAY MAY BE ON THE WARM SIDE...ESPECIALLY IN THE NORTH. WILL NUDGE
DOWN THE GUIDANCE A FEW DEGREES AS A RESULT. GFS MOS LOWS THROUGH
THE PERIOD LOOKS REASONABLE AT THIS TIME.

&&

.LONG TERM /MONDAY NIGHT THROUGH NEXT FRIDAY/...
ENSEMBLE DATA SUGGEST DEEP LONG WAVE TROUGH LOCATED OVER THE
PLAINS AT THE BEGINNING OF THE LONG TERM...WILL PUSH THROUGH THE
LOCAL AREA AROUND WEDNESDAY OR THURSDAY...AND EVENTUALLY TOWARDS
THE EAST COAST BY NEXT FRIDAY. POTENTIAL FOR PERIODIC DISTURBANCES
TO EJECT OUT OF LONG WAVE TROUGH WILL KEEP PRECIPITATION CHANCES
RATHER HIGH THROUGHOUT MOST OF THE LONG TERM. POTENTIAL FOR A
SIGNIFICANT STORM SYSTEM OVER THE MIDWEST TOWARDS THE MIDDLE OF
NEXT WEEK AS BULK OF LONG WAVE TROUGH PUSHES THROUGH. WILL KEEP
POPS GOING THROUGH THURSDAY. MAJORITY OF ENSEMBLES SUGGEST TROUGH
SHOULD BE FAR ENOUGH EAST OF THE LOCAL AREA BY NEXT FRIDAY TO GO
DRY AND WILL GO THAT ROUTE FOR NOW...ALTHOUGH A FEW ENSEMBLES
SUGGEST SOME QPF POSSIBLE EVEN ON FRIDAY.

&&

.AVIATION.../DISCUSSION FOR 230000Z TAFS/...

VARIABLE FLYING CONDITIONS THIS EVENING POSSIBLY RANGING FROM VFR
DOWN TO IFR AT TIMES. A BRIEF BREAK IN THUNDERSTORMS WILL OCCUR BUT
ANOTHER ROUND SHOULD MOVE ACROSS THE AREA BY 06Z. EXPECT VFR
CONDITIONS TO RETURN TO THE AREA BY SATURDAY MORNING.

WITH THE VARIABILITY EXPECTED...CONFIDENCE IS LOW IN THE FORECAST.

A WARM FRONT WILL EVENTUALLY LIFT NORTH INTO CENTRAL INDIANA THIS
EVENING AS THE ATMOSPHERE RECOVERS FROM THE EARLIER CONVECTION. IF
THE FRONT MAKES IT NORTH OF A SITE...TEMPORARY LOW VFR CONDITIONS
SHOULD RETURN. MORE STORMS AHEAD OF A COLD FRONT SHOULD MOVE THROUGH
BY 06Z WITH IFR CONDITIONS IN THESE STORMS.

BEHIND THE FRONT HAVE FORECAST MVFR CONDITIONS OVERNIGHT...BUT
CONDITIONS MAY BE BETTER THAN THIS. WILL WATCH HOW THINGS DEVELOP.
ON SATURDAY THE FRONT WILL BE SOUTH OF THE SITES ALLOWING VFR AND
DRY CONDITIONS FOR MUCH OF THE DAY. THE FRONT WILL RETURN NORTH
BRINGING A CHANCE OF SHOWERS AND STORMS AS WELL AS MVFR CONDITIONS
LATE IN THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JAS
NEAR TERM...JH
SHORT TERM...JAS
LONG TERM....JAS
AVIATION...50
Hazardous weather outlook, Apr 22, 11:26 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 AM EDT FRI APR 22 2011

INZ021-028>031-035>038-043-044-231000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-
1126 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED
GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY TWO INCHES OF
RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY.

THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND
CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE LATER THIS
AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL AS THE
MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD-
TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL EXIST FROM MID AFTERNOON THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE
OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY.
REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH THURSDAY
WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY EXACERBATE
FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE
SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ039>042-045>049-051>057-231000-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
1126 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED
GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY TWO INCHES OF
RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY.

THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND
CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE LATER THIS
AFTERNOON AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE
MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD-
TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL EXIST FROM MID AFTERNOON THROUGH DAYBREAK
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE
OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY.
REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH THURSDAY
WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY EXACERBATE
FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE
SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-231000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
1126 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED
GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY THREE INCHES OF
RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY.

THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND
CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE THIS
AFTERNOON AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE
MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD-
TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL EXIST FROM EARLY AFTERNOON THROUGH DAYBREAK
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE
OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO
VALLEY. REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH
THURSDAY WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY
EXACERBATE FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS
WILL BE SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Apr 22, 11:00 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 PM EDT FRI APR 22 2011

INZ061-067>069-230330-
DAVIESS-GREENE-KNOX-MARTIN-
1100 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS...NORTHERN
MARTIN...NORTHEASTERN KNOX AND SOUTHEASTERN GREENE COUNTIES UNTIL
1130 PM EDT...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF WASHINGTON...OR 19 MILES EAST
OF VINCENNES...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
ELNORA AROUND 1110 PM EDT...
ODON AND NEWBERRY AROUND 1115 PM EDT...
CRANE AND BURNS CITY AROUND 1120 PM EDT...
OWENSBURG AROUND 1130 PM EDT...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
MUCH OF THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3885 8729 3900 8694 3895 8671 3887 8670
      3883 8670 3866 8724
TIME...MOT...LOC 0300Z 247DEG 40KT 3879 8716

50
Special weather statement, Apr 22, 11:33 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 PM EDT FRI APR 22 2011

INZ054-055-062>064-230400-
BARTHOLOMEW-BROWN-JOHNSON-MONROE-MORGAN-
1133 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MONROE...NORTHERN
BROWN...NORTHWESTERN BARTHOLOMEW...SOUTHEASTERN MORGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL MIDNIGHT EDT...

AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF BLOOMINGTON...MOVING NORTHEAST
AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
LAKE LEMON AND YELLOWWOOD LAKE AROUND 1140 PM EDT...
HELMSBURG...MAHALASVILLE AND NASHVILLE AROUND 1145 PM EDT...
SPEARSVILLE...BEANBLOSSOM AND MORGANTOWN AROUND 1150 PM EDT...
PRINCES LAKES...PEOGA AND TRAFALGAR AROUND 1155 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3946 8608 3925 8598 3909 8656 3926 8666
TIME...MOT...LOC 0333Z 246DEG 51KT 3922 8649

JH
Local storm report, Apr 23, 12:19 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1219 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     HAIL             SUMMITVILLE             40.34N 85.64W
04/23/2011  U1.25 INCH       MADISON            IN   LAW ENFORCEMENT

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:37 PM EDTRiver Flood WarningINDShelby7 days
Apr 22, 8:37 PM EDTRiver Flood WarningINDClay, Greene8 days
Apr 22, 11:00 PM EDTSpecial Weather StatementINDDaviess30 min
Apr 22, 11:33 PM EDTSpecial Weather StatementINDBrown, Monroe27 min
Apr 22, 11:37 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe23 min
Apr 23, 12:01 AM EDTSevere Thunderstorm WarningINDDelaware, Madison29 min
Apr 23, 12:17 AM EDTAreal Flood WarningINDDaviess, Greene, Knox, Martin, Sullivan6 hr
Apr 23, 12:37 AM EDTSevere Thunderstorm WarningINDBrown, Greene, Lawrence, Monroe23 min
Apr 23, 12:52 AM EDTTornado WarningINDBrown, Jackson, Lawrence, Monroe23 min
Apr 23, 1:14 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings31 min
Apr 23, 1:33 AM EDTTornado WarningINDBartholomew, Jackson, Jennings42 min
Apr 23, 1:47 AM EDTSevere Thunderstorm WarningINDDecatur28 min
Apr 23, 6:48 AM EDTAreal Flood WarningINDJackson, Jennings6 hr
Apr 23, 11:25 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White6 hr
Apr 23, 12:22 PM EDTAreal Flood WarningINDDaviess, Knox, Lawrence, Martin6 hr
Apr 23, 1:08 PM EDTAreal Flood WarningINDJackson, Jennings6 hr
Apr 23, 1:27 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more5 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.